Real Analysis Exchange

On Order Topologies and the Real Line

F. S. Cater

Full-text: Open access


We find order topologies that are universal for certain topological properties. An order topology $T$ enjoys a given property if and only if there is an order preserving homeomorphism of $T$ into the universal space for this property. We give similar results for order preserving mappings in place of homeomorphisms.

Article information

Real Anal. Exchange, Volume 25, Number 2 (1999), 771-780.

First available in Project Euclid: 3 January 2009

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 26A03: Foundations: limits and generalizations, elementary topology of the line 26A15: Continuity and related questions (modulus of continuity, semicontinuity, discontinuities, etc.) {For properties determined by Fourier coefficients, see 42A16; for those determined by approximation properties, see 41A25, 41A27} 54A05: Topological spaces and generalizations (closure spaces, etc.) 54F05: Linearly ordered topological spaces, generalized ordered spaces, and partially ordered spaces [See also 06B30, 06F30]

real line order topology separable second countable


Cater, F. S. On Order Topologies and the Real Line. Real Anal. Exchange 25 (1999), no. 2, 771--780.

Export citation


  • J. Kelley, General topology, van Nostrand, New York, 1955.
  • W. Sierpinski, General topology, The University of Toronto Press, 1934.